Benadryl addiction/withdrawal??? Mom needs help!
Wondering if anyone has heard of withdrawal symptoms from long-term benadryl use? Mom had some allergy patch testing started (over 100 patches on her back right now!), but went off her daily 6-8 benadryl tablets after 20 years. She called yesterday totally losing it, due to her 'reaction' to the patches, but the symptoms were nausea, chills, sweating, and hyperactivity. Looking on-line, I found a lot of anecdotal evidence that these symptoms are not actually an allergic reaction, but are withdrawal symptoms. We did call the doctor, who has said the same thing and told her to keep taking the benadryl, but at only the recommended dosage, as it won't interfere with the testing too much and will keep Mom stable. But, wondering now if most of Mom's 'allergy' symptoms over the years have been withdrawal from stopping the benadryl too suddenly, then thinking she was having allergic reactions, going back on the stuff, stabilizing, stopping it again, reacting, starting it again.......... Anyone have any experience with this or know how to wean someone off benadryl without causing more harm?
3/10/14 Started Atkins @ 199 pounds.
7/18/12 became wheat- and dairy-free @ 235 pounds
Highest weight ever: 260